Alert archive / Wyoming / Tornado Warnings in 2015

Tornado Warning 5, NWS Riverton, WY

June 15, 2015Lincoln County, Wyoming

NWS Riverton, WY issued this tornado warning at Jun 15, 2015, 4:57 PM MDT for Lincoln County, Wyoming. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2015, 4:57 PM MDT (22:57 UTC)
Expired
Jun 15, 2015, 5:30 PM MDT
In force
33 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Lincoln County, WY

The radar

The Pocatello radar (KSFX), 146 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 2:24 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WFUS55 KRIW 152257
TORRIW
WYC023-152330-
/O.NEW.KRIW.TO.W.0005.150615T2257Z-150615T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
457 PM MDT MON JUN 15 2015

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LINCOLN COUNTY IN WEST CENTRAL WYOMING...

* UNTIL 530 PM MDT
    
* AT 456 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER FREEDOM...WHICH IS NEAR THAYNE...MOVING
  EAST AT 20 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  THAYNE AND STAR VALLEY REST AREA AROUND 500 PM MDT.
  STAR VALLEY RANCH AROUND 505 PM MDT.
  STEWART PEAK AROUND 510 PM MDT.
  MEADOW CREEK GUARD STATION AROUND 530 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE MOOSE
FLAT CAMPGROUND...ASPEN HILLS GOLF COURSE...ETNA...FLAT CREEK RV
PARK...MURPHY CREEK CAMPGROUND...STAR VALLEY RANCH RESORT GOLF
COURSE...STRAWBERRY CREEK LOWER VALLEY ENERGY INC POWER PLANT...
THAYNE BRANCH LIBRARY...FOREST PARK CAMPGROUND AND BEDFORD.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4309 11105 4309 11066 4282 11068 4286 11104
TIME...MOT...LOC 2256Z 274DEG 19KT 4298 11102 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BRANHAM
3 follow-up statements
015 
WWUS55 KRIW 152315
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
515 PM MDT MON JUN 15 2015

WYC023-152330-
/O.CON.KRIW.TO.W.0005.000000T0000Z-150615T2330Z/
LINCOLN-
515 PM MDT MON JUN 15 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR
NORTHWESTERN LINCOLN COUNTY...
    
AT 514 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR STAR VALLEY RANCH...WHICH IS NEAR THAYNE...MOVING
EAST AT 20 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  MEADOW CREEK GUARD STATION AROUND 530 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE MOOSE
FLAT CAMPGROUND...ASPEN HILLS GOLF COURSE...ETNA...FLAT CREEK RV
PARK...MURPHY CREEK CAMPGROUND...STAR VALLEY RANCH RESORT GOLF
COURSE...STRAWBERRY CREEK LOWER VALLEY ENERGY INC POWER PLANT...
THAYNE BRANCH LIBRARY...FOREST PARK CAMPGROUND AND BEDFORD.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4306 11102 4309 11066 4282 11068 4291 11103
TIME...MOT...LOC 2314Z 274DEG 19KT 4297 11088 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BRANHAM
961 
WWUS55 KRIW 152318
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
518 PM MDT MON JUN 15 2015

WYC023-152330-
/O.CON.KRIW.TO.W.0005.000000T0000Z-150615T2330Z/
LINCOLN-
518 PM MDT MON JUN 15 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR
NORTHWESTERN LINCOLN COUNTY...
    
AT 518 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR STAR VALLEY RANCH...WHICH IS 8 MILES NORTHEAST OF
THAYNE...MOVING EAST AT 20 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. GOLF BALL SIZED HAIL HAS 
         BEEN REPORTED BY A TRAINED SPOTTER.

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  MEADOW CREEK GUARD STATION AROUND 530 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE MOOSE
FLAT CAMPGROUND...ASPEN HILLS GOLF COURSE...ETNA...FLAT CREEK RV
PARK...MURPHY CREEK CAMPGROUND...STAR VALLEY RANCH RESORT GOLF
COURSE...STRAWBERRY CREEK LOWER VALLEY ENERGY INC POWER PLANT...
THAYNE BRANCH LIBRARY...FOREST PARK CAMPGROUND AND BEDFORD.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4306 11102 4309 11066 4282 11068 4291 11103
TIME...MOT...LOC 2318Z 274DEG 19KT 4297 11085 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

BRANHAM
976 
WWUS55 KRIW 152329
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
529 PM MDT MON JUN 15 2015

WYC023-152338-
/O.EXP.KRIW.TO.W.0005.000000T0000Z-150615T2330Z/
LINCOLN-
529 PM MDT MON JUN 15 2015

...THE TORNADO WARNING FOR NORTHWESTERN LINCOLN COUNTY WILL EXPIRE AT
530 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HAIL 
REMAINS POSSIBLE...AS WELL AS FUNNEL CLOUDS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
WEST CENTRAL WYOMING.

LAT...LON 4306 11102 4309 11066 4282 11068 4291 11103
TIME...MOT...LOC 2322Z 274DEG 19KT 4297 11085 

$$

BRANHAM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 15, 4:00 PM MDT, 57 minutes earlier.

Area forecast discussion, Jun 15, 4:00 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
400 PM MDT MON JUN 15 2015

.SHORT TERM...TONIGHT THROUGH TUESDAY

ACTIVE PERIOD IN STORE AS WE'VE TALKED ABOUT FOR DAYS NOW. MORNING
SHORTWAVE HAS FIRED ELEVATED CONVECTION FROM WEST TO EAST. THIS WILL
MOVE TOWARDS AND INTO OUR FAR ERN/NERN ZONES THROUGH THE AFTERNOON.
IN THE MEANTIME...WE WAIT FOR DAYTIME HEATING TO DESTABILIZE THE
ATMOSPHERE WITH THE ERN HALF TAKING THE LONGEST TIME DUE TO MORNING
STRATUS. MORNING SOUNDING ANALYSIS IS STILL SHOWING SIGNIFICANT
BUILDING CAPE THROUGH 00Z WITH FAVORABLE SHEAR...LL SE FLOW BECOMING
MODERATE WLY IN THE MID LEVELS AND UP. WE'VE HAD SEVERE WORDING IN
OUR FORECAST SINCE SATURDAY AND THAT STILL LOOKS GOOD. MID MORNING
SPC DAY1 ALSO HAS SLIGHT RISK OVER MOST OF THE AREA EXCEPT FOR THE
FAR NORTH. EXITING JET STREAK AND NOSE OF APPROACHING JET STILL
LOOKS LIKE IT HAS THE POTENTIAL TO CREATE AN UPPER DIVERGENCE
COUPLET OVER CENTRAL WYO BY THIS EVENING. SHORTWAVE ALONG THE
OREGON/NRN CA COAST IS STILL EXPECTED TO ARRIVE IN THE WEST LATE
THIS AFTERNOON AND THEN MOVE EAST ACROSS THE REST OF THE AREA THIS
EVENING INTO THE OVERNIGHT HOURS. FRONTAL BOUNDARY WILL REMAIN ALONG
THE DIVIDE/RED DESERT WITH INCREASING LL MOISTURE NORTH OF THIS
BOUNDARY. POTENTIAL FOR THUNDERSTORMS TO CONGEAL INTO A MCS OVER
CENTRAL WYO IS STILL THERE BY TONIGHT AS THE UPPER FORCING/SHORTWAVE
FOCUS THE CONVECTION COMBINED WITH THE FRONTAL BOUNDARY. PW'S AROUND
AN INCH WILL INCREASE THE FLASH FLOOD THREAT THROUGH THE NIGHT.
TUESDAY STILL HAS THE POTENTIAL TO BE ANOTHER ACTIVE DAY AT LEAST
FOR AREAS EAST OF THE DIVIDE WHERE THE FRONT WILL REMAIN IN PLACE
AND THUS HIGH LL MOISTURE AND STILL FAVORABLE SHEAR. IDEA OF SEVERE
WORDING STILL LOOKS GOOD IN CENTRAL WYO TUESDAY AFTERNOON WHERE
SLIGHT RISK REMAINS.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY NIGHT

STRONG THUNDERSTORMS WILL CONTINUE INTO TUESDAY EVENING...WITH THE
POTENTIAL FOR SOME SEVERE STORM ACTIVITY. CONDITIONS WILL WEAKEN
WITH THE LOSS OF DAYLIGHT. ONLY THE NORTHERN MOUNTAINS WILL SEE MUCH
IN THE WAY OF SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. A FLATTENED
RIDGE WILL MOVE INTO THE FORECAST AREA WEDNESDAY...HELPING TO KEEP
SHOWER ACTIVITY SOMEWHAT CONFINED TO THE NORTHERN THIRD OF THE
STATE. THE REMAINDER OF THE AREA CAN EXPECT DRIER CONDITIONS. MOST
AREAS WILL SEE A CONTINUATION OF THE WARMING TREND.

THE RIDGE WILL AMPLIFY THURSDAY...WITH THE AXIS MOVING INTO CENTRAL
WYOMING BY LATE THURSDAY AFTERNOON. THE CHANGE TO A STRONGER
SOUTHWEST FLOW WILL PERMIT SOME ADDITIONAL MOISTURE AND INSTABILITY
TO MOVE INTO WESTERN WYOMING WITH SOME SHOWERS AND THUNDERSTORMS
POSSIBLE FRIDAY AFTERNOON.

THE SHORT WAVE RIDGE OVER THE REGION ON THURSDAY...WILL BE QUICKLY
EXITING TO THE EAST BY 12Z FRIDAY. ANY OVERNIGHT CONVECTION WILL BE
CONFINED ACROSS NORTHERN PORTIONS OF THE CWA. OTHERWISE...THE PERIOD
WILL BE DOMINATED BY ZONAL FLOW THROUGH SUNDAY NIGHT MONDAY...WHEN
ANOTHER SHORTWAVE RIDGE QUICKLY MOVES ACROSS THE AREA. A FRONTAL
BOUNDARY WILL BE SOMEWHAT STATIONARY ACROSS SOUTHERN MONTANA AT 12Z
FRIDAY...AND SLOWLY PUSH SOUTHWARD INTO CENTRAL WYOMING BY 12Z
SUNDAY. THE CHANCE FOR AFTERNOON THUNDERSTORMS WILL REMAIN ALONG THE
WYOMING/MONTANA BORDER AND JOHNSON COUNTY ON BOTH FRIDAY AND
SATURDAY. CONDITIONS WILL BE DRY ACROSS THE REST OF THE FORECAST
AREA DURING THIS TIME AND THROUGH THE END OF THE PERIOD. ANOTHER DRY
COLD FRONT WILL MAKE ITS WAY ACROSS NORTHERN PORTIONS MONDAY NIGHT.

TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD...WITH
WIDESPREAD 80S FOR ALL BUT WESTERN PORTIONS. THE COOLEST DAY WILL BE
SATURDAY WITH 70S AND LOWER 80S ACROSS THE CWA.

&&

.AVIATION.../00Z ISSUANCE/

AREAS OF RAIN TO CONTINUE AFTER 06Z TONIGHT. OTHERWISE...VFR
CONDITIONS WILL PREVAIL LATER TONIGHT THROUGH TUESDAY. A WEAK
BOUNDARY ACROSS THE AREA WILL BE THE FOCUS FOR WIDELY SCATTERED
AFTERNOON AND EARLY EVENING THUNDERSTORMS. KCOD TO KGEY AND NORTH
TO THE MONTANA BORDER COULD SEE THE MOST ACTIVITY WITH BRIEF HEAVY
RAIN AND GUSTY SURFACE WIND. A FEW MOUNTAIN THUNDERSTORMS ARE ALSO
POSSIBLE THE NEXT FEW DAYS...AS THE FLOW ALOFT REMAINS WEST TO EAST.

&&

.FIRE WEATHER...

FIRE DANGER SHOULD REMAIN RELATIVELY LOW OVER THE NEXT FEW DAYS
AS MOISTURE AND PRECIPITATION CHANCES INCREASE. CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO GROW THROUGH THE
EVENING HOURS AND CONTINUE IN MANY AREAS OVERNIGHT. SOME STORMS
MAY BE SEVERE AND OR CAUSE FLASH FLOODING. STRONG STORMS WILL
ALSO BE POSSIBLE ON TUESDAY...WITH A FEW SEVERE STORMS LIKELY OVER
THE CENTRAL AND NORTHERN FORECAST AREA.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR WYZ002>011-015>020-
022.

&&

SHORT TERM...PS
LONG TERM...BRANHAM/LAVOIE
AVIATION...KPL
FIRE WEATHER...PS
Hazardous weather outlook, Jun 15, 2:35 PM MDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MDT MON JUN 15 2015

WYZ001>020-022>030-161200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
235 PM MDT MON JUN 15 2015

...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT FOR MUCH OF CENTRAL
AND WESTERN WYOMING...

...FLASH FLOOD WATCH FOR NORTHERN AND CENTRAL WYOMING ALONG AND
EAST OF THE CONTINENTAL DIVIDE FROM 3 PM THIS AFTERNOON THROUGH
12 MIDNIGHT TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WY...CENTRAL
WYOMING...NORTH CENTRAL WYOMING...NORTHWEST WYOMING...SOUTH
CENTRAL WYOMING AND WEST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS. A FEW STRONG TO SEVERE
THUNDERSTORMS ALSO EXPECTED ALONG WITH POTENTIAL FLASH FLOOD
PRODUCING STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHERN AND
CENTRAL WYOMING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL AGAIN
BE POSSIBLE ALONG WITH SOME WITH VERY HEAVY RAIN WHICH WILL HAVE
THE POTENTIAL TO PRODUCE FLASH FLOODING.

WEDNESDAY AND THURSDAY...ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS NORTHERN WYOMING.

FRIDAY AND SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS MAINLY
ALONG AND EAST OF THE DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING...RIVERS OUT OF THEIR
BANKS...OR NORMALLY DRY WASHES RUNNING WITH WATER. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT HEAVY RAIN...HAIL OF ANY SIZE...AND DAMAGING
WIND GUSTS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 15, 3:01 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
301 PM MDT MON JUN 15 2015

WYZ012-013-152145-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
301 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TETON COUNTY UNTIL 345 PM
MDT...

AT 300 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALTA...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MOUNT MORAN AROUND 330 PM MDT.
  MORAN BAY AROUND 335 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TETON CAMPGROUND...
SIGNAL MOUNTAIN CAMPGROUND...JACKSON LAKE LODGE...GRAND TARGHEE
RESORT...LEEKS LODGE...TARGHEE VILLAGE GOLF COURSE...LIZARD CREEK
CAMPGROUND...JENNY LAKE CAMPGROUND...SIGNAL MOUNTAIN LODGE AND JENNY
LAKE LODGE.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
NORTHWESTERN WYOMING.

LAT...LON 4409 11104 4408 11016 4357 11096 4359 11105
TIME...MOT...LOC 2100Z 208DEG 23KT 4371 11101

BRANHAM
Special weather statement, Jun 15, 3:13 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
313 PM MDT MON JUN 15 2015

WYZ028-030-152200-
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
313 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
400 PM MDT...

AT 312 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCK SPRINGS...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SWEETWATER COUNTY AIRPORT AROUND 320 PM MDT.
  SUPERIOR AROUND 335 PM MDT.

#

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 103 AND 142.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTH CENTRAL WYOMING.

LAT...LON 4156 10925 4178 10929 4197 10862 4152 10854
TIME...MOT...LOC 2112Z 263DEG 27KT 4167 10917

13
Special weather statement, Jun 15, 3:45 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
345 PM MDT MON JUN 15 2015

WYZ030-152230-
EAST SWEETWATER COUNTY-
345 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
430 PM MDT...

AT 344 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF SWEETWATER COUNTY AIRPORT...WHICH IS 19 MILES EAST OF
ROCK SPRINGS...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BITTER CREEK REST AREA AROUND 410 PM MDT.
  TABLE ROCK AROUND 420 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PATRICK DRAW NATURAL
GAS PROCESSING PLANT...RED DESERT...POINT OF ROCKS...BITTER CREEK...
JIM BRIDGERCPACIFICORP POWER PLANT AND TIPTON.

#

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 121 AND 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTH CENTRAL WYOMING.

LAT...LON 4124 10886 4184 10900 4206 10819 4136 10794
TIME...MOT...LOC 2144Z 256DEG 39KT 4159 10887

13
Special weather statement, Jun 15, 3:48 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
348 PM MDT MON JUN 15 2015

WYZ029-030-152230-
EAST SWEETWATER COUNTY-FLAMING GORGE-
348 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SWEETWATER COUNTY
UNTIL 430 PM MDT...

AT 348 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES EAST OF LOWE CANYON...WHICH IS 28 MILES EAST OF MANILA...MOVING
EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
SWEETWATER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...VERMILLION
NATURAL GAS PROCESSING PLANT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTH CENTRAL WYOMING.

LAT...LON 4100 10927 4115 10931 4132 10867 4100 10856
TIME...MOT...LOC 2148Z 259DEG 28KT 4108 10919

13
Special weather statement, Jun 15, 4:16 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
416 PM MDT MON JUN 15 2015

WYZ002-012-014>016-152300-
TETON AND GROS VENTRE MOUNTAINS-WIND RIVER MOUNTAINS EAST-UPPER WIND
RIVER BASIN-ABSAROKA MOUNTAINS-WIND RIVER MOUNTAINS WEST-
416 PM MDT MON JUN 15 2015

...SPECIAL WEATHER STATEMENT...

AT 415 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF TOGWOTEE PASS...WHICH IS 17 MILES SOUTHEAST OF
MORAN JUNCTION...MOVING EAST AT 25 MPH.

HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH...AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TOGWOTEE PASS AROUND 435 PM MDT.
  PINNACLE BUTTES AROUND 450 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CROOKED CREEK GUEST
RANCH...PINNACLE CAMPGROUND...PINNACLES CAMP GROUND...PINNACLE BUTTES
LODGE...FALLS CAMPGROUND...BROOKS LAKE CAMPGROUND AND BROOKS LAKE
LODGE.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
NORTHWESTERN WYOMING.

LAT...LON 4354 11036 4375 11036 4395 10981 4344 10975
TIME...MOT...LOC 2215Z 268DEG 23KT 4366 11025

BRANHAM
Special weather statement, Jun 15, 4:31 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
431 PM MDT MON JUN 15 2015

WYZ030-152315-
EAST SWEETWATER COUNTY-
431 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SWEETWATER COUNTY
UNTIL 515 PM MDT...

AT 429 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TABLE ROCK...WHICH IS 16 MILES SOUTHWEST OF WAMSUTTER...MOVING EAST
AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. THE MAIN IMPACT FROM THIS STORM WILL REMAIN JUST SOUTH
OF INTERSTATE 80.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WAMSUTTER AROUND 450 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RED DESERT AND TIPTON.

#

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 149 AND 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4195 10846 4200 10786 4166 10790 4166 10793
      4144 10793 4135 10794 4130 10846
TIME...MOT...LOC 2229Z 263DEG 40KT 4158 10826

KPL

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:03 PM MDTSpecial Weather StatementRIWFremont42 min
Jun 14, 7:05 PM MDTSpecial Weather StatementRIW40 min
Jun 14, 7:14 PM MDTSevere Thunderstorm WarningRIWFremont18 min
Jun 14, 7:30 PM MDTSevere Thunderstorm WarningRIWFremont29 min
Jun 14, 7:39 PM MDTSevere Thunderstorm WarningRIWFremont51 min
Jun 14, 8:10 PM MDTSevere Thunderstorm WarningRIWFremont34 min
Jun 14, 8:54 PM MDTSpecial Weather StatementRIW36 min
Jun 14, 9:30 PM MDTSpecial Weather StatementRIWNatrona45 min
Jun 15, 11:56 AM MDTSpecial Weather StatementRIW49 min
Jun 15, 12:42 PM MDTSpecial Weather StatementRIW33 min
Jun 15, 1:35 PM MDTSpecial Weather StatementRIW10 min
Jun 15, 2:39 PM MDTSpecial Weather StatementRIWTeton36 min
Jun 15, 2:43 PM MDTSpecial Weather StatementRIWSweetwater47 min
Jun 15, 2:58 PM MDTSpecial Weather StatementRIWSweetwater47 min
Jun 15, 3:01 PM MDTSpecial Weather StatementRIWTeton44 min
Jun 15, 3:13 PM MDTSpecial Weather StatementRIWSweetwater47 min
Jun 15, 3:45 PM MDTSpecial Weather StatementRIWSweetwater45 min
Jun 15, 3:48 PM MDTSpecial Weather StatementRIW42 min
Jun 15, 4:16 PM MDTSpecial Weather StatementRIWTeton44 min
Jun 15, 4:31 PM MDTSpecial Weather StatementRIW44 min
Jun 15, 5:04 PM MDTSpecial Weather StatementRIW26 min
Jun 15, 5:14 PM MDTSpecial Weather StatementRIWTeton31 min
Jun 15, 5:31 PM MDTSpecial Weather StatementRIW29 min
Jun 15, 5:38 PM MDTSevere Thunderstorm WarningRIWTeton37 min

Nearby

Tornado Warnings in Wyoming, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.